MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG+ EXTRA; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG+ EXTRA; DRESSING, WOUND, DRUG
Model Number 413568
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 5 of 14.Initial reporter (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
It was reported that complainant found an unglued (opened) package on the weld.It was unknown whether the product was used on patient or not.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed, and no discrepancies were found.Aquacel foam adh 21x21(1x5) cee was manufactured under system application product (sap) code 1703947 and lot number 2b02842 manufactured on 20 february 2022.Lot # 2b02842 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company steris.All results were within specification and products were released.No nonconformity was registered during the manufacturing process of lot 2b02842.This is the only complaint for the affected lot registered within database.Three photographs were received for this issue and have been evaluated in accordance with work instruction (wi).The photographs confirm the expected lot number, product and complaint issue.The foreign matter was a hair that can be seen on the top right corner of the dressing within the primary pack.The hair was visible but not immediately noticeable in the first image.A previous non-conformance (nc) record was raised for foreign matter hair, and an investigation completed to identify the how the foreign matter had gotten into the primary sachet.It was confirmed current personal protective equipment (ppe) was suitable for use in the controlled environment, but it does allow movement which may allow loose hairs to transfer onto garments and in turn may transfer onto material and products while working in the controlled environment.Hair may also be transferred from supplier materials which cannot be ruled out as a possible cause.Good manufacturing practice (gmp) audits are regularly conducted to ensure all good manufacturing practice (gmp) activities are being followed, and that during these good manufacturing practice (gmp) audits, relevant personnel will be reminded of the gowning up requirements on a regular basis.No further actions are required as part of this non-conformance (nc).Awareness training has been completed for relevant shifts on this complaint issue and images received, although it is acknowledged that the hair would not have been easily identifiable when the dressings have been manually inspected during manufacture.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL AG+ EXTRA
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17036922
Report Number1000317571-2023-00092
Device Sequence Number6459447
Product Code FRO
UDI-Device Identifier00768455132034
UDI-Public00768455132034
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/01/2024
Device Model Number413568
Device Catalogue Number413568
Device Lot Number2M01377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown